Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 96, NWS Jacksonville, FL

June 26, 2004Alachua County, Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 26, 2004, 6:01 PM EDT for Alachua County, Putnam County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2004, 6:01 PM EDT (22:01 UTC)
Expired
Jun 26, 2004, 6:45 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Alachua County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 100 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1754 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:40 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 26, 2:40 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT SAT JUN 26 2004

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM...

.SHORT TERM...WILL BE BRIEF AS SQUALL LINE JUST W OF THE CWA WILL BE
PUSHING INTO THE FORECAST AREA OVER THE NEXT HOUR. 850H LLVL JET AND
MID LEVEL DYNAIMCS DRIVING THE MCS TODAY WILL PUSH NE OF THE
FORECAST AREA FOR SUNDAY...ALLOWING FOR MORE CLIMO TYPE POPS...
WHILE MONDAY WILL FEATURE ANOTHER LOW PRES SYSTEM TRACK JUST N OF
THE REGION WITH TRAILING SQUALL LINE FEATURES IMPACTING THE CWA AND
INTERACTING WITH SEA BREEZES ACRS NE FL...AND THUS THE PUSH TO A
MORE LIKELY POP COVERAGE.

.LONG TERM...BERMUDA HIGH PRESSURE RIDGE AXIS WILL ATTEMPT TO MAKE A
PUSH NORTHWARD OVER THE FORECAST AREA BY MID WEEK...THEN RE-FORM
NORTH OF THE FORECAST AREA BY THE FOURTH OF JULY WEEKEND. SWLY FLOW
SHOULD BE REPLACED BY A MORE SELY FLOW BY THE THU/FRI/SAT TIME
FRAME. 00Z GFS ENSEMBLES STILL SHOW CLIMO TO SLIGHTLY ABOVE POPS
WITH MOISTURE ASSOCD WITH EASTERLY WAVES POSSIBLY MOVING IN FROM
THE ATLANTIC. STILL A LOT OF UNCERTAINITY WITH THIS PATTERN SHIFTM
AND HAVE LEFT POPS NEAR CLIMO (40-50%) ACRS MUCH OF THE FORECAST
AREA.
&&

.MARINE...NO HEADLINES. MARINERS WILL NEED TO MONITOR EVOLUTION OF
SQUALL LINE CLOSELY THIS AFTERNOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 70 92 72 91 / 20 30 30 60
SSI 76 90 76 88 / 20 20 30 50
JAX 72 92 73 91 / 20 40 30 60
SGJ 74 89 75 88 / 20 30 20 50
GNV 71 92 72 91 / 10 40 30 60
OCF 72 93 72 91 / 10 30 30 60
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

HESS/TRABERT
Hazardous weather outlook, Jun 26, 1:48 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT SAT JUN 26 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-
DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-
JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE-
WAYNE-
148 PM EDT SAT JUN 26 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM ...

ALL OF SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA INCLUDING
BAKER...COLUMBIA...DUVAL...HAMILTON...NASSAU...ST JOHNS AND SUWANNEE
COUNTIES ARE IN A SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT. CONDITIONS
ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE WATCH AREA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 60 MPH AND
HAIL...AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.
MOVEMENT OF THE STORMS WILL BE GENERALLY TO THE EAST AT 20 TO 30 MPH...
BUT MOVEMENT WILL BE SLOWER AND MORE ERRATIC ALONG THE EAST COAST
SEABREEZE AND IN THE NORTHEAST FLORIDA COUNTIES NOT INCLUDED IN THE
WATCH AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT
LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

In the hours before

Local storm report, Jun 26, 4:47 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 PM EDT SAT JUN 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     5 S STATENVILLE         30.63N 83.03W
06/26/2004                   ECHOLS             GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTING TREES DOWN ON HIGHWAY 129 SOUTH
            OF STATENVILLE ABOUT 3 MILES NORTH OF THE STATE LINE.

&&

HESS
Special weather statement, Jun 26, 4:54 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 PM EDT SAT JUN 26 2004

FLZ021-022-262145-
COLUMBIA FL-SUWANNEE FL-
454 PM EDT SAT JUN 26 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE
AND NORTHERN COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND
HAIL VALID UNTIL 545 PM EDT...

AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
16 MILES SOUTH OF FARGO TO 4 MILES NORTHWEST OF LIVE OAK...MOVING
SOUTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND SUWANNEE SPRINGS...NEWBURN...LIVE
OAK...HOUSTON...WELLBORN...SUWANNEE VALLEY...WINFIELD AND FIVE
POINTS THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 26, 5:06 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT SAT JUN 26 2004

FLZ023-030-031-262145-
BAKER FL-BRADFORD FL-UNION FL-
506 PM EDT SAT JUN 26 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...UNION
AND BAKER COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
545 PM EDT...

AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTH OF LAKE
BUTLER...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND LAKE BUTLER...JOHNSTOWN...SANDERSON...
RAIFORD AND ELLERBEE THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Jun 26, 5:16 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT SAT JUN 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     5 S STATENVILLE         30.63N 83.03W
06/26/2004                   ECHOLS             GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTING TREES DOWN ON HIGHWAY 129 SOUTH
            OF STATENVILLE ABOUT 3 MILES NORTH OF THE STATE LINE.

0450 PM     TSTM WND GST     HOMERVILLE              31.04N 82.75W
06/26/2004  60 MPH           CLINCH             GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTING 50 TO 60 MPH WINDS IN
            HOMERVILLE.

0500 PM     HAIL             ORANGE PARK             30.17N 81.70W
06/26/2004  1.00 INCH        CLAY               FL   TRAINED SPOTTER

0508 PM     HAIL             ORANGE PARK             30.17N 81.70W
06/26/2004  0.88 INCH        CLAY               FL   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED IN ORANGE PARK NEAR KINGSLEY
            AVE. DURATION 15 MINUTES.

&&

HESS
Local storm report, Jun 26, 5:20 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 PM EDT SAT JUN 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             MANDARIN                30.15N 81.64W
06/26/2004  0.75 INCH        DUVAL              FL   PUBLIC

            PUBLIC REPORT OF PENNY SIZE HAIL IN BAYMEADOWS

&&

HESS
Local storm report, Jun 26, 5:22 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 PM EDT SAT JUN 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     GAINESVILLE             29.67N 82.34W
06/26/2004  60 MPH           ALACHUA            FL   OFFICIAL NWS OBS

            WIND GUST TO 60 MPH REPORTED AT THE GAINESVILLE AIRPORT
            ASOS

&&

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:12 PM EDTSpecial Marine WarningJAX63 min
Jun 26, 4:42 PM EDTSevere Thunderstorm WarningJAXMarion48 min
Jun 26, 4:48 PM EDTSevere Thunderstorm WarningJAXHamilton27 min
Jun 26, 4:56 PM EDTSevere Thunderstorm WarningJAXClay, Duval49 min
Jun 26, 5:02 PM EDTSpecial Marine WarningJAX58 min
Jun 26, 5:04 PM EDTSevere Thunderstorm WarningJAXPutnam41 min
Jun 26, 5:13 PM EDTSevere Thunderstorm WarningJAXBaker, Union47 min
Jun 26, 5:19 PM EDTSevere Thunderstorm WarningJAXAlachua41 min
Jun 26, 5:21 PM EDTSevere Thunderstorm WarningJAXSaint Johns39 min
Jun 26, 5:23 PM EDTSpecial Marine WarningJAX67 min
Jun 26, 5:28 PM EDTSevere Thunderstorm WarningJAXNassau47 min
Jun 26, 5:42 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns48 min
Jun 26, 5:45 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau45 min
Jun 26, 5:59 PM EDTSpecial Marine WarningJAX2 hr
Jun 26, 6:18 PM EDTSpecial Marine WarningJAX117 min
Jun 26, 6:29 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau46 min
Jun 26, 6:32 PM EDTSevere Thunderstorm WarningJAXSaint Johns43 min
Jun 26, 6:47 PM EDTSevere Thunderstorm WarningJAXFlagler43 min
Jun 26, 6:51 PM EDTSpecial Marine WarningJAX114 min
Jun 26, 7:13 PM EDTSevere Thunderstorm WarningJAXPutnam, Saint Johns47 min
Jun 26, 7:30 PM EDTSevere Thunderstorm WarningJAXFlagler45 min
Jun 26, 7:33 PM EDTSevere Thunderstorm WarningJAXMarion42 min
Jun 26, 3:54 PM EDTSevere Thunderstorm WarningJAXClinch, Echols66 min
Jun 26, 4:55 PM EDTSevere Thunderstorm WarningJAXCharlton50 min
Jun 26, 5:02 PM EDTSevere Thunderstorm WarningJAXCamden43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.